# SDR CA130429010

- Difficulty date: April 27, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 19,067 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Part number: H4D24
- Condition: Broken
- Part time: 19,489 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: P
- Precautionary procedure: A

## Discrepancy

(CAN) UPON DEPARTURE THE CREW NOTICED THE PLANE WAS NOT PRESSURIZING BASED ON THE CABIN ALTITUDE INDICATOR. THEY RESET THE ECS SWITCH WITH NO RESULTS. LEVELED OFF AND RESET THE SWITCH AGAIN AND CHECKED THE SELECTOR. THE ECS STILL DID NOT COME ON AND THERE WAS NO AIR FLOW THROUGH THE VENTS. ALL OTHER SYSTEMS WERE CHECKED AND FUNCTIONING NORMALLY AND THERE WAS NO CAWS INDICATOR. RETURNED TO BASE WITHOUT INCIDENT.  MAINTENANCE FOUND A BROKEN WIRE FOR THE ECS FIREWALL SHUT OFF VALVE WITHIN THE WIRE BUNDLE ON THE RH SIDE OF THE ENGINE. THE WIRE BRAKE WAS APPROXIMATLY 4 INCHES FROM THE CANNON PLUG AND WITHIN A BUNDLE OF WIRE OF ROUGHLY 50 WIRES OF VERYING SIZE. THE WIRE BUNDLE IS SECURED VIA TIE WRAPS AND THE BRAKE WAS FOUND BETWEEN THESE TIE WRAPS. THE INSULATION WAS UNDAMAGED HOWEVER THE INTERNAL WIRE HAD BECOME BROKEN AND CAUSED AN OPEN CURCUIT PREVENTING THE OPERATION OF THE SHUT OFF VALVE. THERE WAS A SPLICE REPAIR MADE EARLIER TO THIS WIRE WHERE THE INSULATION HAD AN OPENING. A LIGHT PULL ON THE WIRE WAS ABLE TO REMOVE THE COPPER WIRE FROM THE INSULATION LEAVING BARE WIRE FROM THE REPAIR SPLICE OF APPROXIMATLY 4 INCHES IN LENGHT AND EMPTY INSULATION ON THE OTHER OF THE SAME LENGHT. THERE IS OPPERTUNITY FOR SHORTING WIRES AND FIRE HAZARD. THE SMALL WIRE SIZE MAY BE A CONTRIBUTING FACTOR.
